The Annals of Mathematical Statistics

Unbiased Coin Tossing with Discrete Random Variables

Meyer Dwass

Full-text: Open access

Abstract

Hoeffding and Simons (Ann. Math. Statist. (1970) 341-352) show how to convert a sequence of i.i.d. indicator random variables with parameter $p$ into such a sequence with parameter $p = \frac{1}{2}$. In the present paper an extension is made to generating sequences of i.i.d. indicator random variables with parameter $p = \frac{1}{2}$ from arbitrary sequences of i.i.d. discrete random variables. Also considered is the generating of sequences of i.i.d. $r$-valued, equiprobable random variables. Some optimality criteria are established.

Article information

Source
Ann. Math. Statist., Volume 43, Number 3 (1972), 860-864.

Dates
First available in Project Euclid: 27 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177692551

Digital Object Identifier
doi:10.1214/aoms/1177692551

Mathematical Reviews number (MathSciNet)
MR301878

Zentralblatt MATH identifier
0251.62024

JSTOR
links.jstor.org

Citation

Dwass, Meyer. Unbiased Coin Tossing with Discrete Random Variables. Ann. Math. Statist. 43 (1972), no. 3, 860--864. doi:10.1214/aoms/1177692551. https://projecteuclid.org/euclid.aoms/1177692551


Export citation